Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Sep 23, 2011, 5:14 PM PDT for Kern County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2011, 5:14 PM PDT (00:14 UTC)
- Expired
- Sep 23, 2011, 5:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 0.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS56 KHNX 240014
SVRHNX
CAC029-240045-
/O.NEW.KHNX.SV.W.0007.110924T0014Z-110924T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
514 PM PDT FRI SEP 23 2011
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 545 PM PDT
* AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF CALIFORNIA
CITY...OR 34 MILES SOUTHWEST OF RIDGECREST...AND MOVING NORTH AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CALIFORNIA CITY...MOJAVE AND RANDSBURG THROUGH 545 PM PDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3507 11821 3534 11811 3551 11764 3516 11765
3494 11813
TIME...MOT...LOC 0013Z 185DEG 38KT 3525 11794
$$
DUDLEY1 follow-up statement
155
WWUS56 KHNX 240042
SVSHNX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
542 PM PDT FRI SEP 23 2011
CAC029-240050-
/O.EXP.KHNX.SV.W.0007.000000T0000Z-110924T0045Z/
KERN CA-
542 PM PDT FRI SEP 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KERN COUNTY WILL
EXPIRE AT 545 PM PDT...
SEVERE LEVEL WINDS FROM THUNDERSTORMS HAVE MOVED OUT OF THE WARNING
AREA AND THE WARNING FOR EAST CENTRAL KERN COUNTY WILL EXPIRE AT 545
PM PDT.
GUSTY WINDS TO OVER 45 MPH WILL CONTINUE TO AFFECT THE AREA THROUGH
630 PM.
LAT...LON 3507 11821 3534 11811 3551 11764 3516 11765
3494 11813
TIME...MOT...LOC 0040Z 185DEG 38KT 3553 11791
$$
DUDLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:01 PM PDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 23, 3:01 PM PDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION SECTION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 301 PM PDT FRI SEP 23 2011 .SYNOPSIS... TROPICAL MOISTURE MOVING NORTHWARD INTO THE REGION WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...PRIMARILY OVER THE KERN COUNTY MOUNTAINS THROUGH SATURDAY. OTHERWISE...HIGH PRESSURE WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES. COOLING OVER THE ARE IS EXPECTED BY SUNDAY AS LOWER PRESSURE INVADES CALIFORNIA. && .DISCUSSION...A FEW SHOWERS DEVELOPING OVER THE SIERRA NEVADA THIS AFTERNOON. OTHERWISE MOST OF THE SHOWER ACTIVITY HAS REMAINED TOWARDS SANTA BARBARA AND SAN LOUIS OBISPO COUNTIES. THINK THE CONVECTIVE THREAT FOR THUNDERSTORMS WILL CONTINUE OVER THE SOUTH HALF OF THE DISTRICT INTO THE EARLY EVENING. AN UPPER LOW OFF POINT CONCEPTION WILL LIFT NORTHWARD OFF THE CENTRAL COAST THIS EVENING TAKING THE BEST DYNAMIC FORCING TOWARDS CENTRAL VALLEY AND YOSEMITE AREA TONIGHT. MODELS PROG THE UPPER LOW TO WEAKEN BUT PUSH EAST OVER CENTRAL CALIFORNIA SATURDAY. INSTABILITY DECREASES TOWARDS THE COAST BUT CONDITIONS REMAIN UNSTABLE OVER THE SIERRA FOR A CONTINUED THREAT OF THUNDER. TEMPERATURES SHOULD BE COOLER SATURDAY DUE TO SYNOPTIC COOLING WITH THE COASTAL LOW. A UPPER TROUGH FROM THE GULF OF ALASKA WILL REACH CALIFORNIA SUNDAY. THUS THE COOLING TREND WILL CONTINUE THROUGH THE WEEKEND BUT WITH STRONGER WINDS OVER MUCH OF THE AREA. GUSTY WINDS SHOULD DEVELOP SUNDAY AFTERNOON ALONG MOUNTAINS PASSES OF THE WEST SIDE OF THE VALLEY THEN SHIFT TO THE KERN COUNTY MOUNTAIN PASSES AND HIGH DESERT. MODELS PROG BEST DYNAMICS AND PRECIPITATION ALONG A COLD FRONT OVER NCAL BUT THE FRONT FALLS APART AS IT APPROACHES THE N SAN JOAQUIN VALLEY. THE COOL TEMPERATURES WILL BE SHORT LIVED AS AN UPPER RIDGE OVER THE EAST PACIFIC BUILD EAST OVER CALIFORNIA MONDAY. THE HIGH WILL CONTINUE TO EXPAND INTO THE INTERIOR WEST BUT MODELS SHOW THE CENTER OF THE RIDGE REMAINING NEAR CALIFORNIA. THUS WARM AND DRY CONDITIONS MAY CONTINUE THROUGH NEXT WEEK. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE SAN JOAQUIN VALLEY THROUGH 00Z SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER MOUNTAIN AND DESERT AREAS THROUGH 06Z SATURDAY WITH LOCAL MVFR CEILINGS IN THUNDERSTORMS OVER THE SIERRA. ISOLATED THUNDESTORMS WILL DEVELOP AGAIN OVER MOUNTAIN AREAS AFTER 20Z SATURDAY. && .AIR QUALITY ISSUES... ON FRIDAY SEPTEMBER 23 2011... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO... KERN... KINGS AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING CAZ095. && PUBLIC...MV AVN/FW...MENDENHALL SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 23, 9:36 AM PDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 936 AM PDT FRI SEP 23 2011 CAZ096-097-241645- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 936 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS TODAY THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089-241645- WEST CENTRAL SAN JOAQUIN VALLEY- 936 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ091>095-241645- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- 936 AM PDT FRI SEP 23 2011 ...RED FLAG WARNING AND ISOLATED TO SCATTERED THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN SAN JOAQUIN VALLEY...THE FOOTHILLS EAST OF THE SAN JOAQUIN VALLEY...AND THE MOUNTAINS AND DESERT OF KERN COUNTY. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 1100 PM TONIGHT FOR THE KERN COUNTY MOUNTAINS SOUTH AND TO THE WEST OF HIGHWAY 58. THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WITH THE GREATEST CHANCE IN THE FRAZIER PARK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-241645- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 936 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS TODAY THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:03 PM PDT | Special Weather Statement | HNX | Kings | 42 min |
| Sep 23, 8:21 PM PDT | Special Weather Statement | HNX | Kern | 54 min |
| Sep 23, 8:53 PM PDT | Special Weather Statement | HNX | Fresno, Kings | 52 min |
| Sep 24, 8:56 AM PDT | Special Weather Statement | HNX | Merced | 34 min |
| Sep 24, 2:16 PM PDT | Special Weather Statement | HNX | Mariposa | 44 min |
| Sep 24, 3:09 PM PDT | Special Weather Statement | HNX | Mariposa | 36 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.